Jump to content
CrazyBoards.org

lamictal and birth control, again


Recommended Posts

Hey all -

I've been on Lamictal for a few years now, pretty steady now at 250 mg per day. I've also been on Yasmin for a good while, and have been warned about the interaction which will decrease the levels of lamictal. Lately, I've been having more severe problems when I am on the inactive pill week (I actually just don't take the pills for a few days). After a day or so of this, I get sort of hypomanic with excessive talking and some irritability, and kind of irrational thoughts and behavior (you might say...overreacting), which I figure is due to more lamictal in my system (same sort of thing happened whenever I upped my dosage previously). Then a few days later I fall into pretty hard depression, which I associate with not having the hormone in my body, which has a sort of stabilizing effect for me (which is why I first started the yasmin, along with some inappropriate hair issues).

Soooo...the question is, does anyone here who takes lamictal and birth control alter their dosage when off of the hormones? I have considered doing this, but am not really sure by what amount I should lower the dose and when I should start.

Sorry if this repeats any previous postings, I tried to search and found people discussing the interaction, but not if anyone actually deals with it in this manner.

Any advice?

thanks,

--bayta

Link to comment
Share on other sites

i know that the levels need to be adjusted, but i'm not sure on the %. i think it is like 40%. so if you're on the pill, you'd need 40% more lamictal. it shouldn't work the other way around. i need to take 400mg for the equivilent of about a little more than 200mg.

now, it does say something in the PI about adding birth control before or after starting the lamictal. i don't know if doseages need to be adjusted if you started the pill first. that's a good question for your pdoc.

i don't know why the lamictal being higher would make you depressed and lower would make you hypo. maybe it is the mood stabilization effect- with more or less lamictal, it may stabilize you too much, or not enough.

i know that for me, i've only reached the point of "too much" lamictal at 500mg, and at that i get anxious.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...